Sierpinski--Zygmund functions that are Darboux, almost continuous, or have a perfect road


Marek Balcerzak & Krzysztof Ciesielski & Tomasz Natkaniec

Arch. Math. Logic 37(1) (1997), 29-35.

In this paper we show that if the real line R is not a union of less than continuum many its meager subsets then there exists an almost continuous Sierpinski-Zygmund function having a perfect road at each point. We also prove that it is consistent with ZFC that every Darboux function f:R-->R is continuous on some set of cardinality continuum. In particular, both these results imply that the existence of a Sierpinski-Zygmund function which is either Darboux or almost continuous is independent of ZFC axioms. This gives a complete solution of a problem of Darji. (U. B. Darji, A Sierpinski-Zygmund function which has a perfect road at each point, Colloq. Math. 64 (1993), 159--162.)

The paper contains also a construction (in ZFC) of an additive Sierpinski-Zygmund function with perfect road at each point.

LaTeX 2e source file. Requires amsart.cls

DVI and Postscript files are available at the Topology Atlas preprints side.